Side effects from t3 increase?: My recent blood... - Thyroid UK

Thyroid UK

128,574 members151,152 posts

Side effects from t3 increase?

JBLOVELL profile image
11 Replies

My recent blood tests showed low t3, so I increased by 6.25 a week ago. The last few days, I’ve been excessively sweating, had a headache and haven’t slept well. Has anyone else experienced this with an increase and does it settle. Thanks in advance.

11 Replies
Yeswithasmile profile image
Yeswithasmile

Hi.

I can only tell you that I raised t3 a few weeks ago. For the last week I have had a head ache on and off. Can’t be shifted with ibuprofen or paracetamol. Also increased muscle and joint pain. Today I didn’t take the raise and already, this evening my muscle pain seems better and headache bearable. This leads me to think that my raise was too much.

I was at similar to you, you’re around 35% through the range for t3 but I was below the range for t4. I raised 10mcg.

You could try like me and leave it off tomorrow? See how you feel? Have you ever felt the raise before? Wonder if you need to take an even smaller amount to build up? Although admittedly I did 5mcg for a week then added another 5mcg.

I doubt if I’m much use but at least I ‘feel your pain’ so to speak.

JBLOVELL profile image
JBLOVELL in reply to Yeswithasmile

I really appreciate your response. I can’t even remember my raises, only when my t3 was too high. I’m beginning to think it’s not the raise because of lack of responses. I’m so frustrated about not being able to get my levels settled x

tattybogle profile image
tattybogle

bear in mind i'm not taking T3 just Levo, and i do appreciate that T3 is quicker to respond /and get out of the system than T4 is ,but i think some of the same things do apply for adjusting dose. So , i wonder if perhaps you are not allowing any of the recent changes to settle for long enough before changing again.

With Levo , even just an increase/ decrease of 12.5mcg has effects on me that take more than 5/6 weeks to settle.. realistically it's more like 8-12weeks before i can really tell if it was an improvement overall ... or not. And for the first 5/6 weeks, small things are changing every week. But one day after 3/4 months have gone by i suddenly realise "oh .. i've actually been feeling better/ sleeping better etc consistently"... or the opposite.

a little while ago SeasideSusie suggested a slight reduction of T4 by 12.5mcg before increasing the T3 by 6.25 , but you didn't do that ?

I'm not having a go .. honest .... just saying the body will have very complex reactions to changes in dose, and if we don't give it time to react , adjust , settle down , get used to it , adjust itself some more , then settle again .. we will probably never feel like we are on the right dose .. even if we are.

sorry that's not much help either...

Normally i'd think sweating was a fairly reliable sign of too much thyroid hormone,, but since you said you take some other medication that may be responsible for sweating it's not so easy to say. But i'd think it perfectly likely that you'd have headaches and not sleep so well for a while, a after a raise of T3 .. not necessarily because it's 'too much' .. simply because it's 'different' and your body notices and goes "eh ? what just happened"

tattybogle profile image
tattybogle in reply to tattybogle

p.s are you currently taking 125 mcg + 18.75 T3, or125mcg + 25mcg T3 .. it's not clear?

10 days ago post said taking 18.75 +125mcg.

this post say's 'increased T3 by 6.25 a week ago'

JBLOVELL profile image
JBLOVELL in reply to tattybogle

Hi, thank you for your response. I am currently taking 125mg Levo and 25mg t3. I increased my t3 by 6.25mg a week ago, after my most recent bloods showed both low t3 and t4. I expect you’re right about the change having some sort of effect on me and I’m hoping it is because it’s just different. Hopefully it will settle. Thank you again.

tattybogle profile image
tattybogle in reply to JBLOVELL

did you have at least 6/8 weeks at 125 +18.75 before testing ? personally, i like to wait a bit longer and then get a second blood test on same dose , before making mind up whether to change anything further .

If you only ever wait 6/8 weeks, and get one test, and then change dose based on those results ,, you never get to know what would happen to those results after another couple of months on same dose .. in my experience they can change on same dose as body gets used to new levels.

Last time you were on 25mcg T3 you ended up with T3 over range at 8.4 . and were too hot.

Ok, you are on a lower dose of T4 now than you were then.. so fT3 may not get so high this time... but with your ongoing sweating symptom , i'd be wary of increasing as often as you are doing.

perhaps consider waiting long enough to do a second blood test on a dose before altering anything ? .. it might help you get a clearer picture of how you feel ,and better understanding of your blood results on any dose.

JBLOVELL profile image
JBLOVELL

I’m sorry I think my previous posts are confused. I was on 50 mcg t3 when my results were high and I think I reduced too quickly. I tend to leave 6/8 weeks between testing only when I’m having effects, otherwise I leave much bigger gaps. These last 6 months or so have been a nightmare.

tattybogle profile image
tattybogle in reply to JBLOVELL

i was looking at this one healthunlocked.com/thyroidu... from January; "Please advise on my most recent blood tests please. I take 25mcg t3 and 150mcg t4."

fT3 8.4 [3.1 -6.8]

fT4 20.9 ....23/1/21

These are from an earlier post healthunlocked.com/thyroidu.... from November;

"Below are my results 5 months ago when I was taking 37.5mcg of t3 +125mg of levo.

T4 17.2 .....T3 2.88 ...tsh 0.072 (5 months ago) "

"& now (November) & I’m taking 50mcg t3 + 150mg levo.

fT3 9.4 [3.1 -6.8]

fT4 21.9 ... 19/11/20

JBLOVELL profile image
JBLOVELL in reply to tattybogle

I’ve confused myself, so I can see why I’ve confused you!😂. It looks like I didn’t leave enough time before re testing after dropping from 50mcg t3 to 25mcg. You’re right I need to have some patience and see how things go. Thank you so much for your guidance. I really appreciate it.

Yeswithasmile profile image
Yeswithasmile

I can see you’ve had a lot of help from tattybogle 👍🏻 Who is far more knowledgeable than me!!

The only thing I would say is that I feel an increase. I get heat/palpations/bit of anxiety (which I generally don’t get normally) I find myself over thinking. This can last a couple of weeks. Generally feeling crappy. However I felt over medicated with my last increase. Now I have no reason to think it wouldn’t of settled down but it’s what you can deal with. I obviously could not bear the level of pain so reduced.

There. That’s my tuppence worth! Good luck x.

JBLOVELL profile image
JBLOVELL in reply to Yeswithasmile

I really appreciate your input. It’s good to hear about everyone’s experiences. I’m hoping it will settle. Thank you again.

You may also like...